Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 67, NWS Jackson, MS

November 9, 2015Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Nov 9, 2015, 10:45 AM CST for Leake County, Mississippi. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Nov 9, 2015, 10:45 AM CST (16:45 UTC)
Expired
Nov 11, 2015, 12:00 AM CST
In force
37 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.04 ft at Nov 9, 2015, 10:00 AM CST.

actionminormoderate1520253011/0911/1011/1111/12
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WGUS44 KJAN 091645
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1045 AM CST MON NOV 9 2015


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tuscolameta Creek At Walnut Grove affecting Leake County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. 


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-102245-
/O.NEW.KJAN.FL.W.0067.151109T1645Z-151111T0600Z/
/WTGM6.1.ER.151109T1315Z.151110T0000Z.151110T1500Z.NO/
1045 AM CST MON NOV 9 2015

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tuscolameta Creek At Walnut Grove
* until late Tuesday night.
* At 10:00 AM Monday the stage was 25.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The creek is near crest this morning.
* Impact...At 25.0 feet...Agricultural land and low areas along and 
  near the river begin to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  25.1 Mon 10 AM  25.1  22.7  15.6  Near Crest    
 

&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             

$$
1 follow-up statement
367 
WGUS84 KJAN 100156
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
756 PM CST MON NOV 9 2015


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tuscolameta Creek At Walnut Grove affecting Leake County




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC079-100226-
/O.CAN.KJAN.FL.W.0067.000000T0000Z-151111T0600Z/
/WTGM6.1.ER.151109T1315Z.151109T1715Z.151109T2030Z.NO/
756 PM CST MON NOV 9 2015

The Flood Warning is cancelled for
  The Tuscolameta Creek At Walnut Grove.
* At  7:00 PM Monday the stage was 24.7 feet.
* The river fell below flood stage at  2:30 PM Monday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 22.0 feet by 
  Wednesday morning.
* Impact...At 25.0 feet...Agricultural land and low areas along and 
  near the river begin to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  24.7 Mon 07 PM  24.2  22.0  15.8     SLOW FALL    


&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 9, 10:12 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 9, 10:12 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CST MON NOV 9 2015

.UPDATE...SURFACE ANALYSIS HAD A LOW JUST WEST OF APPALACHICOLA AND A
RIDGE AXIS JUST TO OUR NORTHWEST. THIS WAS RESULTING IN A COOL NORTH
WIND BENEATH A THICK LAYER OF STRATUS. MODELS STILL SUGGEST THE LAYER
OF STRATUS WILL ERODE FROM THE WEST TODAY AS THE SURFACE LOW TRACKS
FARTHER EAST. THE BACK EDGE OF THE STRATUS WAS NOTED FROM GREENVILLE
MISSISSIPPI TO WINNSBORO LOUISIANA AT 10AM BUT ADDITIONAL MID LEVEL
CLOUDS WERE NOTED ON SATELLITE IMAGERY MOVING EAST ACROSS NORTH
CENTRAL LOUISIANA THAT WILL MOVE BACK INTO OUR CWA TODAY. THE NORTH
WIND AND CLOUD COVER WILL HELP KEEP TEMPERATURES COOLER THAN NORMAL
TODAY. TEMPERATURES WERE ON TRACK AND THE ONLY FORECAST CHANGE THIS
MORNING WAS TO ADJUST SKY COVER IN THE WEST THIS MORNING. /22/

&&

.AVIATION...FLIGHT CATEGORIES ARE EXPECTED TO SLOWLY IMPROVE FROM
THEIR CURRENT IFR/MVFR STATUSES...TO VFR/MVFR STATUSES THROUGH THE
COURSE OF TODAY AS LOW CLOUDS ARE EXPECTED TO GRADUALLY BREAK APART
AND CEILING HEIGHTS LIFT A BIT.  THE ONLY EXCEPTIONS TO THIS WILL BE
ACROSS EAST AND SOUTHEAST MISSISSIPPI...KGTR...KMEI...& KHBG...WHERE
SUB-VFR FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL THROUGH MUCH OF
THE NEXT 24 HOURS.  WINDS TODAY WILL BE FROM THE NORTHEAST FROM 5-8
KNOTS...AND SUBSIDE TO LIGHT TO CALM OVERNIGHT INTO EARLY TUESDAY
MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED /

SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LATEST SATELLITE VAPOR
IMAGERY SHOWED A CLOSED UPPER LOW OVER THE CENTRAL PLAINS WITH AN
ASSOCIATED UPPER TROUGH EXTENDING SOUTHEAST TO OVER THE LOWER
MISSISSIPPI VALLEY. SATELLITE IR IMAGERY SHOWED LOW STRATUS
SPREADING WEST ACROSS THE SE TWO-THIRDS OF THE REGION. ON THE
SURFACE AN ASSOCIATED SURFACE WAVE(1013 MB LOW WITH THE UPPER TROUGH
WAS OBSERVED OFF THE FLORIDA PANHANDLE. LOW LEVEL FLOW AROUND THE
SURFACE WAVE HAD BROUGHT THE LOW STRATUS ACROSS MOST OF THE CWA.

FOR TODAY WITH THE UPPER TROUGH AROUND EXPECT LOW CLOUDS TO HANG
AROUND AND DECREASE FROM THE WEST FOR TONIGHT. THIS WAS SHOWN ON
MODEL CROSS SECTIONS AND SOUNDINGS. THIS WILL AFFECT HIGH TEMPS.
SO EXPECT COOLER THAN NORMAL HIGHS WITH READINGS IN THE 60S.

AS WE MOVE INTO TONIGHT EXPECT THE LOW CLOUDS TO DECREASE FROM THE
WEST AS WE GET SOME FLAT UPPER RIDGING COMING IN FROM THE SOUTHWEST
AS THE 925 MB THERMAL TROUGH EXITS EAST. AS THE CLOUDS DECREASE WE
MAY BE LOOKING AT SOME PATCHY FOG FOR MONDAY NIGHT OVER SATURATED
SOILS. HI-RES MODELS SHOWS SOME PATCHY FOG ACROSS REGION. THE NAM
MODEL WAS MORE PREDOMINATE WITH IT OVER THE SOUTHEAST HALF. SO WITH
THIS IN MIND WILL PUT IN PATCHY FOG FOR NOW. SOME OF IT COULD BE
LOCALLY DENSE. NEAR NORMAL MORNING LOWS WITH READINGS IN THE MIDDLE
TO UPPER 40S FOR EARLY TUESDAY. FOR TUESDAY EXPECT OUR BOUT OF DRY
WEATHER TO CONTINUE AS FLAT UPPER RIDGING PERSISTS. UNDER PARTLY
CLOUDY SKIES HIGHS WILL CLIMB BACK INTO THE 70S WHICH WILL BE A
LITTLE ABOVE NORMAL. THE SURFACE HIGH WILL BE CENTERED ACROSS THE CWA
ON DURING THE DAY TUESDAY WHILE OUR FLOW ALOFT BACKS TO THE
SOUTHWEST AHEAD OF A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN
CONUS. SOME HIGH CLOUDS WILL BEGIN MOVING IN FROM THE WEST AHEAD OF
THE LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS. SURFACE HIGH
PRESSURE WILL PUSH EAST OF THE REGION FOR TUESDAY NIGHT. THE LOW
LEVEL RETURN FLOW WILL BRING ABOVE NORMAL TEMPS WITH LOWS FROM THE
UPPER 40S EAST TO THE UPPER 50S WEST./17/

LONG TERM...WEDNESDAY THROUGH SUNDAY...THE PRIMARY FOCUS OF THE
LONG TERM WILL BE THE MID WEEK SYSTEM SET TO MOVE THROUGH THE
REGION.

BY 12Z WEDNESDAY MORNING A CLOSED UPPER LOW AND A 994MB SFC LOW WILL
BE NEARLY VERTICALLY STACKED ACROSS WESTERN KANSAS. SOUTHWESTERLY
UPPER LEVEL FLOW WILL BE PRESENT OVER THE ARKLAMISS REGION. A SEMI-
TIGHT PRESSURE GRADIENT WILL BE PRESENT ACROSS MAINLY THE WESTERN
PART OF THE ARKLAMISS REGION AS WE SIT BETWEEN THE INCOMING SFC LOW
AND SFC HIGH PRESSURE OVER WEST VIRGINIA. THIS WILL ONLY INCREASE
SOUTHERLY WIND ACROSS THE REGION. MOISTURE TRANSPORT WILL BE RATHER
HIGH ACROSS THE WESTERN HALF OF THE ARKLAMISS REGION THROUGH THE DAY
ON WEDNESDAY THANKS TO THESE GUSTY SOUTHERLY WINDS. MOISTURE
TRANSPORT VALUES ON THE ORDER OF 300-350GM/KGS ARE DEPICTED BY
MODELS ALONG WITH 40KTS OF 850MB FLOW. THIS WILL HELP BRING LOWER TO
MID 60S DEWPOINTS INTO THE REGION AHEAD OF THE INCOMING WEATHER
SYSTEM. AS THE DAY PROGRESSES...THE UPPER LOW/TROUGH WILL BECOME A
LITTLE MORE NEGATIVELY TILTED AS IT CROSSES INTO IOWA. A COLD FRONT
AND ASSOCIATED SQUALL LINE WILL TRACK TOWARD THE ARKLAMISS. THERE
HAVE BEEN SOME TIMING DIFFERENCES BETWEEN MODELS BUT IT APPEARS AS
THOUGH A SLOWER SOLUTION IS THE WAY TO GO. BY 00Z...THE LINE SHOULD
BE APPROACHING THE WESTERN PART OF THE CWA AND CROSSING INTO THE
CENTRAL PORTION BY 06Z BEFORE EXITING AROUND 12-15Z. THE NAM IS
SLIGHTLY SLOWER BY ABOUT 3 HOURS BUT OVERALL THIS LOOKS TO BE A LATE
AFTERNOON/EARLY EVENING/OVERNIGHT EVENT. THE GOOD NEWS IS THAT THIS
SYSTEM DOESNT LOOK TO BE A BIG EVENT FOR OUR REGION AT THIS TIME
AS THE MAIN UPPER LEVEL SUPPORT PULLS OFF TO THE NORTH AND EAST.
INSTABILITY LOOKS TO BE ON THE LOWER SIDE AND LAPSE RATES ARE RATHER
POOR WITH 22 VERTICAL TOTALS BEING DEPICTED AT BEST. IN
FACT...MAINLY POSITIVE SHOWALTERS AND POSITIVE LIFTED INDICES
INDICATE THAT THERE MAY NOT EVEN BEEN A LOT OF THUNDER AS...WHAT
APPEARS TO BE...A THIN SQUALL LINE PASSES THROUGH. QPF AMOUNTS
EVEN SUPPORT A THIN LINE IN THAT AMOUNTS ARE NOT LARGE AND
CURRENTLY ARE AROUND 0.15-0.25 INCHES. WHAT IS A POSITIVE FOR SEVERE
WEATHER IS THE AMOUNT OF SHEAR AND WIND ENERGY AVAILABLE AS THE
REGION IS ALSO SUPPORTED BY A NEARBY 150KT UPPER LEVEL JET. 30-40KTS
OF 0-1KM SHEAR AND 50-60KTS OF 0-6KM SHEAR ALONG WITH PLENTY OF
HELICITY SHOULD HELP BRING DAMAGING WINDS IN ANY BOWING SEGMENTS AS
WELL AS THE POSSIBILITY FOR ANY ROTATING STORMS/TORNADOES. GOING
GRAPHICS AND HWO SEEM TO HANDLE THIS WELL AND LITTLE TO NO
ADJUSTMENTS APPEAR NECESSARY AT THIS TIME. THE BEST LOCATION REMAINS
THE DELTA BEFORE THE UPPER LEVEL ENERGY PULLS AWAY.
HOWEVER...CANNOT COMPLETELY RULE OUT THAT SOME OTHER PART OF THE
LINE THAT BOWS COULD PRODUCE SOME WIND DAMAGE.

RAIN SHOULD BE OUT OF THE CWA BY 12-15Z THURSDAY AND CLEARING SKIES
WILL MOVE IN. SFC HIGH PRESSURE WILL MOVE IN BEHIND THE FRONTAL
PASSAGE AND CAA WILL COMMENCE. HIGHS AHEAD OF THE FRONT ON WEDNESDAY
WILL BE RATHER WARM AND INTO THE MID/UPPER 70S...PERHAPS TOUCHING 80
DEGREES. BEHIND THE FRONT...TEMPERATURES WILL BE A BIT MORE
REFLECTIVELY OF AUTUMN WITH HIGHS IN THE 60S AND LOWS IN THE 40S. AN
UPPER TROUGH WILL SWING THROUGH THE REGION ON SATURDAY AND REINFORCE
THE COOLER AIR AND POSSIBLY EVEN BRING SOME LOWS IN THE 30S TO THE
NORTHERN PART OF THE CWA. ONCE THE MID-WEEK SYSTEM MOVES THROUGH DRY
WEATHER IS EXPECTED TO BE IN PLACE THROUGH THE REMAINDER OF THE WEEK
AND INTO THE WEEKEND. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  48  73  54 /   3   2   3   4
MERIDIAN      55  46  72  48 /   8   3   3   4
VICKSBURG     56  47  74  55 /   2   2   3   5
HATTIESBURG   57  49  75  53 /   4   2   3   4
NATCHEZ       58  50  74  58 /   2   2   3   5
GREENVILLE    54  48  71  56 /   3   2   3   5
GREENWOOD     57  46  72  55 /   4   3   3   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/19/17/28
Hazardous weather outlook, Nov 9, 4:11 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
411 AM CST MON NOV 9 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
411 AM CST MON NOV 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF
NORTHEAST LOUISIANA WEDNESDAY EVENING AND NIGHT AS A STRONG COLD
FRONT RACES EAST THROUGH THE REGION...WHERE SUFFICIENT WIND SHEAR
WILL BE PRESENT AHEAD OF IT. DAMAGING WIND GUSTS OF 60 MPH ARE
POSSIBLE. A FEW TORNADOES CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION WEDNESDAY
THROUGH WEDNESDAY NIGHT.

28

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.